International Journal of Mathematics and Mathematical Sciences
Volume 2005 (2005), Issue 2, Pages 215-224

k-complementing subsets of nonnegative integers

Augustine O. Munagi

Department of Mathematics, University of Lagos, Akoka-Yaba, Lagos 101017, Nigeria

Received 9 September 2004

Copyright © 2005 Augustine O. Munagi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


A collection {S1,S2,} of nonempty sets is called a complementing system of subsets for a set X of nonnegative integers if every element of X can be uniquely expressed as a sum of elements of the sets S1,S2, We present a complete characterization of all complementing systems of subsets for the set of the first n nonnegative integers as well as an explicit enumeration formula.